Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jammie_t

Eye Infections ?

Recommended Posts

I'm 2months into a 4 month course (60mg per day) for mild but persistant acne.

I regularly wear contacts and have recently recovered from an eye infection, last week the optician commented that my eyes were very dry and this morning I have woken up to find my other eye is compeltely red - been back today and I have another infection in the other eye.

This is really worrying me as I have read that dry eyes can mean you are more likely to get infections and the dry eyes can be a permanent side effect of tane.

I'm seriously considering either stopping the course or reducing the dosage to 40mg - i'm trying to get an appointment with the derm this week so she can advice. I haven't had any further pills since Sat am when I took one 20mg tablet.

I assume the lower the dosage the less risk there is ? After reading on here I have always thought the dosage i'm on has been high as my acne is 3 - 4 active spots at any one time.

Any advice or similar experiences would really be appreciated ???

Link to comment
Share on other sites

You might have to stop wearing contacts for the duration of your course. I had to. Clear skin was worth it to me.

Use non-medicated saline drops throughout the day per directions UNLESS you're on antibiotic drops. If you're on antibiotic drops, just use those as directed.

Use lacrilube ointment at night unless you're on antibiotic drops. It is a very thick lubricating ointment. I had to use that when I had Bell's Palsy and my eye did not blink nor did it close.

If you are still on antibiotic drops, and/or still have an infection, you should not be wearing contacts at all.

Link to comment
Share on other sites

I am on antibiotic drops and am not currently wearing my lenses, did your eyes return to normal one you had finished the course ?

Also would the dryness be reduced if the dosage was reduced ?

Link to comment
Share on other sites

My eyes completely returned to normal once I ceased taking accutane. I was on 80mg a day. I do not know for sure if the dryness would cease if you decreased the dosage, but most side effects will diminish with decreased dosages. Please talk to your doc before you decide to stop taking, or reduce the dosage on your own. :)

Good for you for not wearing them right now! Gives your eyes a chance to heal.

Link to comment
Share on other sites

thanks, my main concern is reducing the risk of permanant dryness ... I could deal with it through the course but considering the low severity of my acne, I don't want to have to deal with permanent dryness.

Link to comment
Share on other sites

thanks, my main concern is reducing the risk of permanant dryness ... I could deal with it through the course but considering the low severity of my acne, I don't want to have to deal with permanent dryness.
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×